|Kaletra and sleep disorders
Mar 9, 2005
Dear Docs! For the last 2 years I have been responding to a Kaletra+Combivir combo quite succesfully : CD4 around 500 +-100, and VL underneath the recognition line; no major gastric or other kind of side effects,but only experiencing sleeping disorders since the beginning of the med. therapy: unable mostly to sleep through! when needed lorazepam will make me sleep through ( though I do try to avoid it )After consulting with my Doc, he suggested to switch the Kaletra to Viramune ... a good suggestion? could it help break that sleeping disorder pattern? thank you very much for your advice Steven
| Response from Dr. Henry
A small percentage of patients have a sleep disturbance possibly linked to nevirapine. If you have no resistance then switching to another medication like nevirapine is a very reasonable option (Sustiva if often considered as well but sleep problems are even more common with it). The major issue with viramune is liver and hypersensivity reactions during first months on therapy. That may be more common if the CD4 count is high so patients need to be watched carefully during first months after nevirapine started. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get AIDS If A Tiny Blood Drop Is In Water?
- Can You Get AIDS From A Porta Potty?
- Stocrin Side Effects
- 50% Of All New Hiv Infections Are In People Under 25 Years Old?
- Is Mouth Sores And Rapid Weight Loss A Sing Of Chemotherapy Treatment Or A Sign Of Hiv Aids?
- How Much Does Zidovudine Cost?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.